DOES ANYONE OUT THERE TRY TO LIVE LIFE WITHOUT MEDS?

Discussion in 'Fibromyalgia Main Forum' started by Butterfly_of_grace, Oct 26, 2006.

  1. Butterfly_of_grace

    Butterfly_of_grace New Member

    I cant take medication ebcause no matter what it is I ALWAYS have BAD reactions/side effects to them so I gave up on meds a few yrs ago. SOme days are so tough to get thru, some days it seems hopeless to keep living without relief.

    Am I alone here? or is anyone else out there with fibro/cfs NOT taking medication for ANYTHING...just living life getting by and doing the best you can with all these miserable symptoms and such? I always find that the drug side effects make me a million times worse feeling then the actual illness...even simple things like anti-biotics.

  2. huska

    huska New Member

    HI BUTTERFLY. NO, I DON'T THINK YOU ARE ALONE HERE.I PUT A POST BECAUSE OF PAIN KILLERS. I CAN'T TAKE THEM WITHOUT HAVING THE SIDE EFFECTS.SO , I WAS JUST THINKING TODAY,HOW CAN I GO AHEAD WITHOUT SOMETHING STRONGER TO EASE THE PAIN...I TAKE SLEEPPING PILS AND ANTI-DEPRESSION PILS.THOSE HELP A BIT BECAUSE IF I DON'T TAKE THEM I HANDLE THE PAIN MUCH WORSE. I'M TIRED OF TAKING MEDICATION AND IN ANOTHER WAY MAD,TIRED BECAUSE I CAN'T TAKE THOSE MEDS.
    I'M SURE YOU'LL FIND SOME HELP HERE. VERY NICE PEOPLE ALWAYS ANSWER TO MY POSTS TRYING TO HELP.AND THEY DO HELP.

    BEST WISHES TO YOU.
  3. MsE

    MsE New Member

    when I don't take a bit of lorazepam, my ears ring loudly and I get sort of spacy. Also, it becomes more difficult to concentrate. So I finally gave up and just use the tiny bit that keeps me sane.

    I know lorazepam has a bad reputation, but it is one of very few meds that don't cause a major reaction in my system, so I'll stay with it.

    Also, there are times when leg pain makes life a chore. On those days I use a half a hydrocodone.

    Other than vitamins and minerals, I don't use any other medication for CFS/Fibro.

  4. Butterfly_of_grace

    Butterfly_of_grace New Member

    I guess Im not alone, but at leats you all can take sleeping pills and some other mild things...I cant take ANYTHING...and it gets frustrating. It doesnt matter if its even childrens cold medacine or child dose of anything, I always react badly and feel worse.

    I do appreciate your input. It certainly is frustrating. Aa far as Anmti-depressants, yrs ago I tried a few got very sick (one sent me to the ERI reacted so badly on it) and I gave up on them. Even trying to go off of them landed me really sick.

  5. Bruinz

    Bruinz New Member


    You are not alone

    No meds here. Don't like them, wont take them. Same reactions as you.

    Thanks

    Bruinz
  6. I quit taking neurontin and effexor. The dr. suggested I go off neurontin and try another shortly after.. mitapex, but then I decided I was tired of being a guinea pig and am basically the same painwise as I was with the meds so I never filled the script. knock wood.
    [This Message was Edited on 10/27/2006]
  7. suz45

    suz45 New Member

    Butterfly:


    I do not take any medication for my FM/MPS. I am on an anti seizure med for epilepsy have been since age 13. I use diet, supplements, and bodyworks by a Chiropractor on a weekly to bi weekly basis, I have taken meds in the past for breakthrough pain for short periods of time, <less than 14 days such as flexaril, and prescription NSAIDS.

    I am trying my level best to stay away from the cycle of meds as for me I don't feel the need and due to my hx of seizures, I am not willing to risk going back to seizures occurring on a regular basis like they did for years....

    However, that said I think it is a very personal and individual decision for each of to make. I am often concerned that individuals with our disorders are not given enough good information on the med they take.

    Thanks for the post, good topic to consider for all of us.

    Suz45
    [This Message was Edited on 10/26/2006]
  8. saddlebred

    saddlebred New Member

    I quit taking Amitriptyline, to get the dosage that helped me, I couldn't stay awake. After falling alseep while driving my kids to school I said that was enough. I can't say that it helped me enough to risk my kids. I take vitamins and motrin when ended. I have a pain pill but so far I haven't been bad enough to take it.
    Since going off the meds I have found that I have crying gags at the drop of the hat and get depressed VERY easily now. My doctor said that has long as this is working wwe'll not mess with it. I got EVERY lucking in finding my doctor. She stays up on the new treatments, it did take me 17 years to find her though. I lost count of the different doctors that told me I was okay.
    Hope this helps.
  9. charlenef

    charlenef New Member

    no meds my stomach wont tolerate them im in bed all the time though i wish i could find something i bought cherry juice but it is to much acid for my tummy noni juice same thing ill keep looking though. search n stim has done me some good it has only been a few weeks. charlene
  10. mindbender

    mindbender New Member

    I stopped taking mine the other day and found out exactly why I take them. I'm taking Lyrica Which is for Epileptic people

    So far it has been the best drug. I say this because this drug may help people to move.

    It's not the answer, but I can move.
    evin if it i= for just a few hours a day.

    That is good to me.

    m
    .......i
    ..........n
    ..........d
    .......b
    .......e
    ..........n
    .............d
    .................e
    .....................r
  11. Butterfly_of_grace

    Butterfly_of_grace New Member

    Im glad u can take meds...for me its a no-no. Its a personal choice. Theres nothing wrong wiht them if you personally feel its right for you...in my case, once again, I can NOT take them...they do more harm then good. Nothing but toxins to my body and my body lets me know that it does not accept toxins.
  12. Cromwell

    Cromwell New Member

    I try not to take meds mostly. Wghen I am really stiff, I take 1mg valium at night. If in a lot more pain, I may take 1mg 6pm then another 1mg bedtime. BUT I always stop the med asap. I will also take an occasional Tylenol, mainly for headache/ I do take 81mg asprin a day for heart issues.

    Recently I went on antibiotic therapy for three weeks three days a week which has seemed to reduce a good deal of the pain in any case.

    Do you count sprays or rubs etc as meds? I do use those as needed, but again, try not to. Epsom salt baths I like.

    I am of the opinion that there is a definite rebound from meds. In that the more you take the more you need to take as the bodt gets used to them.

    However, I know that some people here absolutely cannot move unless they take strong meds.

    Good luck to all no mater which path.

    Love Anne
  13. cct

    cct Member

    Every medication that I have ever tried just makes me really sick. I am completely chemically intollerant.

    The only meds that I can tollerate at all are baby asprins!

    Generally, I use lots and lots of supplements, herbs, vitamins, and minerals.